MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SPORTMEDS INSTRUMENTS; SINGLE BUNDLE ACL CANNULATED SCREWDRIVER SHAFT T25

MEDACTA INTERNATIONAL SA SPORTMEDS INSTRUMENTS; SINGLE BUNDLE ACL CANNULATED SCREWDRIVER SHAFT T25
Model Number 05.05.10.0120
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 10/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 21 october 2024 lot 2354341: (b)(4) items manufactured and released on 22-jan-2024.No anomalies found related to the problem.To date, two similar events have been reported on the same lot.Clinical evaluation performed by medical affair director during a surgical procedure, the tip of the cannulated screwdriver broke, as clearly shown in the available images.No information has been provided regarding the retrieval of the metallic fragment, but based on the available x-ray, no radiopaque fragments referable to this can be identified.Therefore, we do not anticipate any secondary issues for the patient related to this event.Visual inspection performed by r&d project manager based on the information received, the guidewire used in combination with the screwdriver was not manufactured by medacta and it was deformed, as described in the event report.Additionally to the outcomes unpredictability due to different manufacturer instruments combination, a possible root cause of the bending could be the unintentional misalignment of the guidewire relative to the existing bone tunnel.This misalignment might have caused the guidewire to become "stuck" within the bone or graft.Due to the inadequate alignment, the screwdriver, along with the mectascrew c, may have come into contact with the bent guidewire during insertion, applying additional forces to the screwdriver tip and potentially causing its breakage.Therefore, the root cause of the device failure may be linked to a minor deviation in surgical technique, particularly in the placement or alignment of the guidewire relative to the bone tunnel and the usage in combination with not foreseen competitors instruments.The root cause is likely a sub-optimal orientation of the guidewire during insertion, which led to a collision between the guidewire and the screw-screwdriver assembly, introducing additional forces on the screwdriver tip and consequently causing its breakage.
 
Event or Problem Description
The tip of the cannulated screwdriver shaft t25 broke because the nitinol was bent.No pieces left in the patient.The screwdriver has been used in combination with a competitor's nitinol wire.

Brand Name
SPORTMEDS INSTRUMENTS
Common Device Name
SINGLE BUNDLE ACL CANNULATED SCREWDRIVER SHAFT T25
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20693613
Report Number3005180920-2024-00937
Device Sequence Number17941280
Product Code NBH
UDI-Device Identifier07630971281790
UDI-Public07630971281790
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number05.05.10.0120
Device Lot Number2354341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Initial Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale